My maltese was diagnosed with the flu 1/17 and he was given antibiotics. After 4 days he wasn't really improving so we took him back to the vet. They did a full blood work up and added a second antibiotic. 4 days after that he really seemed to be improving and 95% back to normal, however, he is still not eating like he did and he has times where he "shivers" like a person would when they are cold. Could these "shivers" be caused by the meds?
Antibiotics are a life saver, but they can raise havoc with the gastrointestinal system.
Please try supplementing your dog's diet with two weeks of Prostora, which is a prescription probiotic available at most veterinarian offices. If your vet doesn't carry Prostora you can substitute an over the counter probiotic, such as Culterelle brand, or a good pediatric health food store brand. The yogurt, Activia has live probiotics and may be effective.
If the shivering is unrelated to the antibiotics, it could also be due to pain, such as spinal pain from disc disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.